Alert archive / North Dakota / Wind Advisories in 2007

Wind Advisory 22, NWS Bismarck, ND

October 23, 200712 counties in North Dakota

NWS Bismarck, ND issued this wind advisory at Oct 23, 2007, 11:04 AM CDT for 12 counties in North Dakota. It took effect at Oct 23, 2007, 1:00 PM CDT. It was in force for 5 hr.

The area

The counties it named.

The facts

Issued
Oct 23, 2007, 11:04 AM CDT (16:04 UTC)
In effect from
Oct 23, 2007, 1:00 PM CDT
Expired
Oct 23, 2007, 6:17 PM CDT
In force
5 hr
Issued by
NWS Bismarck, ND

Counties Bottineau County, ND, Dickey County, ND, Foster County, ND, Kidder County, ND, LaMoure County, ND, Logan County, ND, McHenry County, ND, McIntosh County, ND, Pierce County, ND, Rolette County, ND, Stutsman County, ND, Wells County, ND

The radar

The Bismarck radar (KBIS), 112 km from the middle of the area, began a volume at 16:01 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Bismarck Municip, ND (KBIS), launched 12:00Z, 4.1 hours before the alert went out and 109 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Bismarck Municip, ND at 12:00Z on 2007-10-23Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Bismarck Municip, ND at 12:00Z on 2007-10-23The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 240 square meters per square second.1939587897117Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
1587 m above ground
0-6 km bulk shear
71 kt
0-1 km storm-relative helicity
240 m²/s²
0-3 km storm-relative helicity
278 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WWUS73 KBIS 231604
NPWBIS

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE BISMARCK ND
1104 AM CDT TUE OCT 23 2007

...STRONG WINDS EXPECTED THIS AFTERNOON...

STRONG NORTHWEST WINDS OF 20 TO 35 MPH WILL DEVELOP OVER PORTIONS
OF CENTRAL NORTH DAKOTA THIS AFTERNOON. AREAS FROM BOTTINEAU AND
ROLLA...SOUTH THROUGH CARRINGTON AND JAMESTOWN...TO ASHEY AND
ELLENDALE WILL SEE WINDS INCREASE TO 20 TO 35 MPH BY EARLY
AFTERNOON. THE STRONG GUSTY WINDS WILL DIMINISH EARLY THIS
EVENING. 

A QUICK MOVING CLIPPER SYSTEM...MOVING THROUGH SOUTHERN ONTARIO IS
RESPONSIBLE FOR THE STRONG WINDS.

NDZ004-005-012-013-023-025-036-037-047-048-050-051-240000-
/O.NEW.KBIS.WI.Y.0022.071023T1800Z-071024T0000Z/
BOTTINEAU-ROLETTE-MCHENRY-PIERCE-WELLS-FOSTER-KIDDER-STUTSMAN-
LOGAN-LA MOURE-MCINTOSH-DICKEY-
INCLUDING THE CITIES OF...BOTTINEAU...ROLLA...TOWNER...RUGBY...
HARVEY...CARRINGTON...STEELE...JAMESTOWN...NAPOLEON...EDGELEY...
ASHLEY...OAKES
1104 AM CDT TUE OCT 23 2007

...WIND ADVISORY IN EFFECT UNTIL 7 PM CDT THIS EVENING...

THE NATIONAL WEATHER SERVICE IN BISMARCK HAS ISSUED A WIND
ADVISORY...WHICH IS IN EFFECT UNTIL 7 PM CDT THIS EVENING. 

EXPECT WINDS TO INCREASE TO 20 TO 35 MPH DURING THE AFTERNOON.
USE CAUTION WHILE DRIVING THIS AFTERNOON.

A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS
THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH
PROFILE VEHICLES. USE EXTRA CAUTION.

$$
2 follow-up statements
000 
WWUS73 KBIS 232056
NPWBIS

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE BISMARCK ND
356 PM CDT TUE OCT 23 2007

...STRONG WINDS WILL DIMINISH BY EARLY EVENING...

STRONG NORTHWEST WINDS OF 20 TO 35 MPH WITH A FEW GUSTS TO AROUND
40 MPH WILL CONTINUE OVER THE NEXT 1 TO 2 HOURS...BUT WILL THEN
QUICKLY SUBSIDE EARLY THIS EVENING. AREAS FROM BOTTINEAU AND
ROLLA...SOUTH THROUGH CARRINGTON AND JAMESTOWN...TO ASHLEY AND
ELLENDALE WILL SEE WINDS OF 20 TO 35 MPH DIMINISHING IN THE EARLY
EVENING...AND BECOMING LIGHT BY LATE EVENING.

A QUICK MOVING CLIPPER SYSTEM...MOVING THROUGH SOUTHERN ONTARIO IS
RESPONSIBLE FOR THE STRONG WINDS.

NDZ004-005-012-013-023-025-036-037-047-048-050-051-240000-
/O.CON.KBIS.WI.Y.0022.000000T0000Z-071024T0000Z/
BOTTINEAU-ROLETTE-MCHENRY-PIERCE-WELLS-FOSTER-KIDDER-STUTSMAN-
LOGAN-LA MOURE-MCINTOSH-DICKEY-
INCLUDING THE CITIES OF...BOTTINEAU...ROLLA...TOWNER...RUGBY...
HARVEY...CARRINGTON...STEELE...JAMESTOWN...NAPOLEON...EDGELEY...
ASHLEY...OAKES
356 PM CDT TUE OCT 23 2007

...WIND ADVISORY REMAINS IN EFFECT UNTIL 7 PM CDT THIS EVENING...

EXPECT WINDS OF 20 TO 35 MPH WITH A FEW GUSTS TO AROUND 40 MPH DURING
THE AFTERNOON. USE CAUTION WHILE DRIVING THIS AFTERNOON.

A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS
THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH
PROFILE VEHICLES. USE EXTRA CAUTION.

$$
TWH
000 
WWUS73 KBIS 232317
NPWBIS

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE BISMARCK ND
617 PM CDT TUE OCT 23 2007

NDZ004-005-012-013-023-025-036-037-047-048-050-051-240030-
/O.CAN.KBIS.WI.Y.0022.000000T0000Z-071024T0000Z/
BOTTINEAU-ROLETTE-MCHENRY-PIERCE-WELLS-FOSTER-KIDDER-STUTSMAN-
LOGAN-LA MOURE-MCINTOSH-DICKEY-
INCLUDING THE CITIES OF...BOTTINEAU...ROLLA...TOWNER...RUGBY...
HARVEY...CARRINGTON...STEELE...JAMESTOWN...NAPOLEON...EDGELEY...
ASHLEY...OAKES
617 PM CDT TUE OCT 23 2007

...WIND ADVISORY IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN BISMARCK HAS CANCELLED THE WIND
ADVISORY. 

WINDS HAVE DIMINISHED BELOW ADVISORY CRITERIA. 

$$
JF

What forecasters said that day

The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Bismarck, ND wrote its last area forecast discussion before this wind advisory went out at Oct 23, 3:19 AM CDT, 7 hours 45 minutes earlier.

Area forecast discussion, Oct 23, 3:19 AM CDT, 7 hours 45 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE BISMARCK ND
319 AM CDT TUE OCT 23 2007

.SHORT TERM...TODAY THROUGH THURSDAY NIGHT...

THE MODELS ARE IN GOOD AGREEMENT. NEXT TWO DAYS LOOK WARM WITH
THURSDAY BEING THE TRANSITION DAY TO MORE SEASONABLE WEATHER. WILL
LOOK FOR A WINDY DAY TODAY AS A LOW PRESSURE SYSTEM MOVES ACROSS
MANITOBA AND INTO ONTARIO. SOUTHWEST WINDS THIS MORNING WILL TURN
NORTHWEST BY AFTERNOON SENDING A WEAK COLD FRONT ACROSS THE AREA.
MORNING TEMPERATURES ACROSS WESTERN NORTH DAKOTA HAVE BEEN
RISING...AND TODAY SHOULD BE WELL ABOVE NORMAL EVEN THOUGH THERE
WILL BE COLD ADVECTION BEHIND THE FRONT IN THE AFTERNOON. WILL
LOOK FOR AN EVEN WARMER DAY ON WEDNESDAY AS THE UPPER LEVEL RIDGE
MOVES EAST OF THE FORECAST AREA AND STRONG WARM ADVECTION SETS UP
AHEAD OF A COLD FRONT IN CANADA. THURSDAY WILL SEE THE COLD FRONT
DROP DOWN ACROSS THE STATE SETTING UP STRONG COLD ADVECTION IN THE
NORTHWEST IN THE AFTERNOON...CONTINUING ACROSS THE FORECAST AREA
THURSDAY NIGHT. CHANCE OF PRECIP WILL BE LOW THURSDAY NIGHT...BUT
WITH THE 1000-500 MB THICKNESS DROPPING BELOW 540 DM...PRECIP TYPE
WILL CHANGE FROM RAIN TO SNOW OR RAIN AND SNOW MIXTURE.

.LONG TERM...FRIDAY THROUGH TUESDAY
A LONG WAVE TROUGH IN THE NORTHERN BRANCH FLOW WILL PUSH SOME LIGHT
PRECIPITATION AND COLDER TEMPERATURES INTO THE REGION ON FRIDAY. H8
TEMPERATURES AND THICKNESS VALUES SUGGEST SOME SNOW MAY MIX WITH THE
RAIN IN OUR NORTHWESTERN ZONES. AT THIS TIME NO SIGNIFICANT AMOUNTS
ARE EXPECTED. THE REMAINDER OF THE EXTENDED PERIOD WILL ENJOY
WARMING TEMPERATURES AND DRY WEATHER AS RIDGING OCCURS BEHIND THE
TROUGH.

&&

.AVIATION...
VFR CONDITIONS WILL PREVAIL THROUGH 18Z TOMORROW. INCREASING MID AND
UPPER LEVEL CLOUDS TONIGHT AS A FRONTAL SYSTEM SLIDES ACROSS
SOUTHERN CANADA WITH ALL PRECIPITATION STAYING NORTH OF THE
INTERNATIONAL BORDER. BREEZY WEST/NORTHWESTERLY WINDS WILL REDEVELOP
DURING THE LATE MORNING AND AFTERNOON TOMORROW.

&&

.FIRE WEATHER...
AFTERNOON RELATIVE HUMIDITIES ARE ONLY EXPECTED TO DROP INTO THE
20S THIS AFTERNOON...BUT STRONG WINDS 20 TO 30 MPH WITH HIGHER
GUSTS AND A RANGELAND FIRE DANGER INDEX IN THE VERY HIGH AND
EXTREME CATEGORY PROMPT THE ISSUANCE OF A RED FLAG WARNING FOR
MUCH OF CENTRAL AND ALL OF WESTERN NORTH DAKOTA EVEN THOUGH
CRITERIA ARE BORDERLINE. WILL ALSO ISSUE A FIRE WEATHER WATCH FOR
WEDNESDAY DUE TO EVEN WARMER TEMPERATURES AND LOWER RELATIVE
HUMIDITIES. WINDS WONT BE QUITE AS STRONG...BUT CONDITIONS SHOULD
AGAIN BE BORDERLINE RED FLAG WARNING CONDITIONS.

&&

.BIS WATCHES/WARNINGS/ADVISORIES...
RED FLAG WARNING FROM 10 AM CDT /9 AM MDT/ THIS MORNING TO 7 PM
CDT /6 PM MDT/ THIS EVENING FOR NDZ001>003-009>011-017>022-
031>035-040>046.

FIRE WEATHER WATCH FROM WEDNESDAY MORNING THROUGH WEDNESDAY
EVENING FOR NDZ001>003-009>011-017>022-031>035-040>046.

&&

TSW/RL
Hazardous weather outlook, Oct 23, 4:17 AM CDT, 6 hours 47 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE BISMARCK ND
417 AM CDT TUE OCT 23 2007

NDZ001>003-009>011-017>022-031>035-040>046-240930-
DIVIDE-BURKE-RENVILLE-WILLIAMS-MOUNTRAIL-WARD-MCKENZIE-DUNN-
MERCER-OLIVER-MCLEAN-SHERIDAN-GOLDEN VALLEY-BILLINGS-STARK-MORTON-
BURLEIGH-SLOPE-HETTINGER-GRANT-BOWMAN-ADAMS-SIOUX-EMMONS-
417 AM CDT TUE OCT 23 2007 /317 AM MDT TUE OCT 23 2007/

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL AND
WEST NORTH DAKOTA.

.DAY ONE...TODAY AND TONIGHT

A RED FLAG WARNING IS IN EFFECT TODAY DUE TO STRONG WINDS AND LOW
RELATIVE HUMIDITIES.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY

A FIRE WEATHER WATCH IS IN EFFECT WEDNESDAY DUE TO VERY WARM
TEMPERATURES...LOW RELATIVE HUMIDITIES...AND BRISK WINDS.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED.

NDZ004-005-012-013-023-025-036-037-047-048-050-051-240930-
BOTTINEAU-ROLETTE-MCHENRY-PIERCE-WELLS-FOSTER-KIDDER-STUTSMAN-
LOGAN-LA MOURE-MCINTOSH-DICKEY-
417 AM CDT TUE OCT 23 2007

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EAST CENTRAL NORTH
DAKOTA.

.DAY ONE...TODAY AND TONIGHT

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED.

The office that day

Everything else NWS Bismarck, ND issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Oct 23, 4:49 AM CDTFire Weather WatchBISAdams, Billings, Bowman, Burke, Burleigh, Divide and 18 more23 hr
Oct 23, 4:49 AM CDTRed Flag WarningBISAdams, Billings, Bowman, Burke, Burleigh, Divide and 18 more14 hr

Nearby

Wind Advisories in North Dakota, 2007Every wind advisory in 2007

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.